Alert archive / Indiana / Special Weather Statements in 2016
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 13, 2016, 5:13 PM EDT for Hancock County, Marion County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2016, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 13, 2016, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
Counties Hancock County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 40 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
178
WWUS83 KIND 132113
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT WED JUL 13 2016
INZ047-048-056-132145-
MARION IN-SHELBY IN-HANCOCK IN-
513 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR HANCOCK...SOUTHEASTERN MARION AND
NORTHERN SHELBY COUNTIES UNTIL 545 PM EDT...
AT 513 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FISHERS TO 7 MILES EAST OF PLAINFIELD.
MOVEMENT WAS EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SHELBYVILLE...LAWRENCE...GREENFIELD...BEECH GROVE...
SPEEDWAY...SOUTHPORT...CUMBERLAND...MCCORDSVILLE...NEW PALESTINE...
WARREN PARK...MORRISTOWN...HOMECROFT...FAIRLAND...SPRING LAKE...
MONUMENT CIRCLE...INDIANAPOLIS INT'L AIRPORT AND GEIST RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL INDIANA.
LAT...LON 3978 8563 3963 8563 3954 8567 3962 8595
3964 8595 3964 8602 3972 8632 3993 8596
3981 8560 3979 8560
TIME...MOT...LOC 2113Z 236DEG 38KT 3995 8593 3968 8625
$$
LEE/TUCEKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 13, 4:22 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 13, 4:22 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 422 PM EDT WED JUL 13 2016 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 156 PM EDT Wed Jul 13 2016 The Wednesday morning weather map showed a cold front over the Plains. The front is forecast to slowly move east and cross Indiana Friday. High pressure will move west to east over the Hoosier state during the weekend. Another cold front should pass Monday with high pressure returning midweek. && .NEAR TERM (Tonight)... Issued at 156 PM EDT Wed Jul 13 2016 The main issue is thunderstorm chances. Recent guidance is limited due to problems at the Network Control Facility. However, the Short Range Ensemble from SPC is available. It has a cluster of thunderstorms crossing the CWA this evening and early tonight. Peak activity is about 02Z-03Z. Some storms could pop up either before or after the main cluster passes. The hourly POPs will ramp up from chance early in the period to likely late evening,then drop to chance again. Based on history, possible heavy rain will be mentioned. The earlier forecast was for lows in the lower 70s tonight. That looks good considering current observations and the history of this air. && .SHORT TERM (Thursday through Saturday)... Issued at 156 PM EDT Wed Jul 13 2016 The major issue is storm chances. Limited guidance due to problems at Network Control Facility is a complicating factor. Based on what has managed to come in today--primarily the NAM--no major changes are needed from the morning package. This forecast will mostly retain what was in that. A more complete revision will be made when possible. && .LONG TERM /Saturday night through Wednesday/... Issued at 159 PM EDT Wed Jul 13 2016 This period will be characterized by a similar pattern to our current one with somewhat flat upper flow steering weak short waves east southeast across the Great Lakes and Ohio valley. With temperatures and dewpoints near to slightly above normal expect the potential for scattered thunderstorms or MCS clusters through Tuesday. Given that short waves are weak its too hard to give any timing to storms thus a continuation of day and night storms likely following typical afternoon heating and nocturnal cycles. By Tuesday...and onward through the rest of next week...the upper ridge will be strengthening and building eastward over us. This should result in the storm track shifting toward New England with remnant surface front sparking convection in the Tennessee Valley and Gulf States. For our area the upper ridging will translate to the hottest temperatures of the season with little or no rain. && .AVIATION (Discussion for 132100Z TAF Update)... Issued at 422 PM EDT Wed Jul 13 2016 Expect VFR conditions and southwest winds around 10kt except during thunderstorms. Scattered storms through 04z may produce winds in excess of 50 knots, large hail, and lifr conditions in heavy rain. A lull in convection should follow through around 141200z when a cold front approaches the area and renews the storm threat. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...JK NEAR TERM...JK SHORT TERM...JK LONG TERM....TUCEK AVIATION...DT/JK
Hazardous weather outlook, Jul 13, 4:47 AM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 447 AM EDT WED JUL 13 2016 INZ021-028>031-035>049-051>057-060>065-067>072-140900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 447 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: CHANCE OF THUNDERSTORMS. SOME SEVERE STORMS POSSIBLE. WARM AND HUMID. HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN...LIGHTNING...HEAT INDEX VALUES IN MID 90S TO NEAR 100. TIMING: THUNDERSTORMS WILL BE POSSIBLE EVERYWHERE BY AFTERNOON AND WILL CONTINUE TONIGHT. BEST CHANCES FOR SEVERE WILL BE THIS AFTERNOON AND EVENING. HIGHEST HEAT INDEX VALUES THIS AFTERNOON. DISCUSSION: A FEW UPPER DISTURBANCES WILL BRING CHANCES FOR THUNDERSTORMS TODAY AND TONIGHT. WARM AND HUMID CONDITIONS WILL CONTINUE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS ALL OR PARTS OF THE AREA EVERY DAY BUT SATURDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A FRONT WILL MEANDER ACROSS THE AREA DURING THE NEXT SEVERAL DAYS PROVIDING CHANCES FOR THUNDERSTORMS FOR MOST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jul 13, 4:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL NOBLESVILLE 40.06N 86.03W
07/13/2016 E0.70 INCH HAMILTON IN PUBLIC
&&
BHHLocal storm report, Jul 13, 4:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
459 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG TERRE HAUTE 39.47N 87.38W
07/13/2016 VIGO IN AMATEUR RADIO
ONE 12 TO 18 INCH TREE LIMB DOWN ON SEVERAL VEHICLES AT
PUBLIC LIBRARY AT 7TH STREET AND POPLAR STREET. TIME
ESTIMATED.
&&
BHHLocal storm report, Jul 13, 5:01 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
501 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND GST 7 SW INDIANAPOLIS 39.72N 86.29W
07/13/2016 M48 MPH MARION IN ASOS
&&
BHHLocal storm report, Jul 13, 5:03 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
503 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL NOBLESVILLE 40.06N 86.03W
07/13/2016 E0.70 INCH HAMILTON IN BROADCAST MEDIA
&&
BHHSpecial weather statement, Jul 13, 5:10 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
510 PM EDT WED JUL 13 2016
INZ040>042-048-049-057-132200-
RANDOLPH IN-RUSH IN-MADISON IN-HENRY IN-HANCOCK IN-DELAWARE IN-
510 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HANCOCK...NORTHERN
RUSH...RANDOLPH...MADISON...HENRY AND DELAWARE COUNTIES UNTIL 600 PM
EDT...
AT 510 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MATTHEWS TO NEAR LAWRENCE. MOVEMENT WAS
EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MUNCIE...ANDERSON...GREENFIELD...NEW CASTLE...ALEXANDRIA...
WINCHESTER...UNION CITY...ALBANY...YORKTOWN...MCCORDSVILLE...
PENDLETON...FORTVILLE...CHESTERFIELD...INGALLS...KNIGHTSTOWN...
EDGEWOOD...EATON...DALEVILLE...PARKER CITY AND FARMLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL AND EAST CENTRAL INDIANA.
LAT...LON 4000 8520 3979 8522 3979 8530 3970 8530
3985 8595 3993 8591 3993 8586 4000 8586
4038 8562 4038 8522 4031 8522 4031 8480
4001 8481
TIME...MOT...LOC 2110Z 243DEG 78KT 4037 8546 3985 8589
LEE/TUCEKSpecial weather statement, Jul 13, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT WED JUL 13 2016
INZ047-048-056-132145-
MARION IN-SHELBY IN-HANCOCK IN-
513 PM EDT WED JUL 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR HANCOCK...SOUTHEASTERN MARION AND
NORTHERN SHELBY COUNTIES UNTIL 545 PM EDT...
AT 513 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FISHERS TO 7 MILES EAST OF PLAINFIELD.
MOVEMENT WAS EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...SHELBYVILLE...LAWRENCE...GREENFIELD...BEECH GROVE...
SPEEDWAY...SOUTHPORT...CUMBERLAND...MCCORDSVILLE...NEW PALESTINE...
WARREN PARK...MORRISTOWN...HOMECROFT...FAIRLAND...SPRING LAKE...
MONUMENT CIRCLE...INDIANAPOLIS INT'L AIRPORT AND GEIST RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL INDIANA.
LAT...LON 3978 8563 3963 8563 3954 8567 3962 8595
3964 8595 3964 8602 3972 8632 3993 8596
3981 8560 3979 8560
TIME...MOT...LOC 2113Z 236DEG 38KT 3995 8593 3968 8625
LEE/TUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:29 PM EDT | Special Weather Statement | IND | Fountain | 31 min |
| Jul 13, 1:03 PM EDT | Special Weather Statement | IND | Fountain, Montgomery | 42 min |
| Jul 13, 2:48 PM EDT | Special Weather Statement | IND | Vermillion | 27 min |
| Jul 13, 3:14 PM EDT | Special Weather Statement | IND | Montgomery | 31 min |
| Jul 13, 3:19 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke | 26 min |
| Jul 13, 3:26 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 34 min |
| Jul 13, 3:30 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 30 min |
| Jul 13, 3:38 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 37 min |
| Jul 13, 3:43 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Parke, Tippecanoe | 32 min |
| Jul 13, 3:56 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Vermillion | 34 min |
| Jul 13, 3:57 PM EDT | Severe Thunderstorm Warning | IND | Clay, Vigo | 33 min |
| Jul 13, 4:03 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Putnam | 12 min |
| Jul 13, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Howard, Madison, Tipton | 37 min |
| Jul 13, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hendricks, Montgomery, Putnam | 34 min |
| Jul 13, 4:26 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vigo | 34 min |
| Jul 13, 4:42 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion, Putnam | 33 min |
| Jul 13, 5:05 PM EDT | Areal Flood Advisory | IND | Clay, Vigo | 3 hr |
| Jul 13, 5:10 PM EDT | Special Weather Statement | IND | Delaware, Hancock, Henry, Madison, Randolph | 50 min |
| Jul 13, 5:21 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison, Randolph | 39 min |
| Jul 13, 5:23 PM EDT | Special Weather Statement | IND | Hendricks, Putnam | 37 min |
| Jul 13, 5:24 PM EDT | Special Weather Statement | IND | Parke | 36 min |
| Jul 13, 5:34 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 41 min |
| Jul 13, 5:44 PM EDT | Flash Flood Warning | IND | Clay, Putnam, Vigo | 4 hr |
| Jul 13, 6:01 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion, Morgan, Putnam | 29 min |
| Jul 13, 6:11 PM EDT | Severe Thunderstorm Warning | IND | Clay, Hendricks, Parke, Putnam | 34 min |
| Jul 13, 6:26 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Shelby | 34 min |
| Jul 13, 6:32 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan, Owen, Putnam | 28 min |
| Jul 13, 6:47 PM EDT | Areal Flood Advisory | IND | Hendricks, Marion, Morgan, Putnam | 3 hr |
| Jul 13, 6:56 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Hendricks, Johnson, Madison, Marion, Morgan and 1 more | 34 min |
| Jul 13, 7:07 PM EDT | Severe Thunderstorm Warning | IND | Clay, Knox, Parke, Sullivan, Vermillion, Vigo | 38 min |
| Jul 13, 7:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 3 more | 48 min |
| Jul 13, 7:28 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Hancock, Henry, Johnson, Rush and 1 more | 32 min |
Nearby
Special Weather Statements in Indiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.